MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941828250
Medical Device Problem Codes Break (1069); Material Rupture (1546); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Arrhythmia (1721); Cardiac Arrest (1762); Non specific EKG/ECG Changes (1817); Discomfort (2330); Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a device issue occurred resulting in patient complications.The 75% stenosed target lesion was located in the moderately tortuous and moderately calcified circumflex artery (cx).A 2.50 x 28mm synergy xd drug-eluting stent was advanced with guidezilla support to overlap a previously placed proximal stent.During initial deployment, the balloon ruptured at 6 atmospheres.Following the rupture, the stent balloon could not be removed, and the stent became dislodged on the previously placed stent, with both the stent and balloon were fixed in the cx.An attempt was then made to retrieve the system, but the stent delivery shaft subsequently snapped.A second wire was placed; however, nothing would cross.Multiple attempts to snare the remaining device were made but were unsuccessful.As a result, the entire stent, the stent balloon, and a portion of the delivery shaft remained in the vessel, and the balloon could not be removed.Shortly after, a non-boston scientific heart pump was placed, and the patient stabilized.Despite stabilization, the patient experienced arrhythmia, discomfort/pain, st-segment elevation, thrombosis, and cardiac arrest.The balloon and stent remained attached in the body.The patient was then transferred in stable condition for surgical evaluation and planned removal and is currently in the cvicu with the heart pump in place.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: the device was implanted; therefore, a technical analysis could not be performed.Device history record review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of adverse event related to procedure.This code was selected as the most probable complaint cause based on the information available.It is most likely that procedural factors such as the synergy xd balloon interactions with the lesion anatomy and interactions with the previously placed stent likely resulted in the balloon material rupture.It is noted that once the balloon material rupture had occurred the physician's ability to achieve a full vacuum on the balloon would have been compromised.This likely resulted in the reported stent dislodge and shaft detach, as removing a partially inflated balloon would result in a restriction, potentially resulting in excessive tensile force being applied to the device during removal, resulting in the shaft break.A full manufacturing review was performed.This review confirmed that no issues were noted with the production of this batch of device which could have contributed to the complaint event.As part of the manufacturing process all units are tested for leaks.This device was tested for leaks after the stent protector was placed over the crimped stent and balloon.It is noted per the product's instructions for use that the following applicable event is listed as a known adverse event associated with device use: arrhythmias, including ventricular fibrillation, ventricular tachycardia, heart block, and stent thrombosis / vessel occlusion.

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24199055
Report Number2124215-2026-04927
Device Sequence Number9624757
Product Code NIQ
UDI-Device Identifier08714729980834
UDI-Public(01)08714729980834(17)270423(10)36459785
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941828250
Device Catalogue NumberH7493941828250
Device Lot Number0036459785
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/30/2026
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown